A Caltech Library Service

Groups of diffeomorphisms and the motion of an incompressible fluid

Ebin, David G. and Marsden, Jerrold (1970) Groups of diffeomorphisms and the motion of an incompressible fluid. Annals of Mathematics, 92 (1). pp. 102-163. ISSN 0003-486X.

[img] PDF - Published Version
Restricted to Repository administrators only
See Usage Policy.


Use this Persistent URL to link to this item:


In this paper we are concerned with the manifold structure of certain groups of diffeomorphisms, and with the use of this structure to obtain sharp existence and uniqueness theorems for the classical equations for an incompressible fluid (both viscous and non-viscous) on a compact C^∞ riemannian, oriented n-manifold M, possibly with boundary.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1970. Received July 30, 1969. The main results of this paper are announced in Bull. Amer. Math. Soc. 75 (1969) 962. During the preparation of this paper, many people were consulted and they offered much valuable information. We especially thank P. Chernoff, J. Dowling, T. Kato, I. Kupta, C. Morrey, R. Palais, C. Robinson, and A. Taub.
Issue or Number:1
Record Number:CaltechAUTHORS:20100908-073316973
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:19818
Deposited By: Ruth Sustaita
Deposited On:15 Sep 2010 21:25
Last Modified:03 Oct 2019 02:02

Repository Staff Only: item control page